Journal of Applied Mathematics and Stochastic Analysis
Volume 5 (1992), Issue 1, Pages 19-27

Error estimates for the semidiscrete finite element approximation of linear nonlocal parabolic equations

Dennis E. Jackson

Florida Institute of Technology, Department of Applied Mathematics, 150 W. University Blvd., Melbourne 32901, FL, USA

Received 1 February 1991; Revised 1 April 1991

Copyright © 1992 Dennis E. Jackson. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Existence and uniqueness are proved for nonlocal (in time) for solutions of linear parabolic partial differential equations. Instead of an initial condition, there is a relation connecting the initial value to values of the solution at other times. L2 error estimates are obtained for the semidiscrete approximation of the problem using finite elements in the space variables.